Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Jackson, KY

June 8, 2007Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2007, 4:35 PM EDT for Pike County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 4:35 PM EDT (20:35 UTC)
Expired
Jun 8, 2007, 5:10 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Pike County, KY

The radar

The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:37 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 082035
SVRJKL
KYC195-082115-
/O.NEW.KJKL.SV.W.0063.070608T2035Z-070608T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 515 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BOLDMAN...OR 6 MILES
  NORTHWEST OF PIKEVILLE...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ZEBULON BY 440 PM EDT...
  META AND RACCOON BY 445 PM EDT...
  KIMPER BY 450 PM EDT...
  CANADA AND SIDNEY BY 455 PM EDT...
  MCANDREWS...HUDDY AND BELFRY BY 500 PM EDT...
  HARDY BY 505 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3761 8266 3743 8264 3749 8201 3766 8226

$$

DUSTY
2 follow-up statements
000 
WWUS53 KJKL 082049
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT FRI JUN 8 2007

KYC195-082115-
/O.CON.KJKL.SV.W.0063.000000T0000Z-070608T2115Z/
PIKE KY-
449 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN PIKE COUNTY...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
NEAR 60 MPH.  THIS STORM WAS LOCATED NEAR ZEBULON AND 
PIKEVILLE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  META BY 455 PM EDT...
  CANADA AND SIDNEY BY 510 PM EDT...
  MCANDREWS...HUDDY...BELFRY AND HARDY BY 515 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

LAT...LON 3760 8255 3749 8257 3749 8201 3766 8226

$$
HAL
000 
WWUS53 KJKL 082110
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT FRI JUN 8 2007

KYC195-082120-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-070608T2115Z/
PIKE KY-
510 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PIKE COUNTY IS
CANCELLED...

THE STORMS HAVE WEAKENED BELOW SEVERE LEVELS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.

LAT...LON 3760 8255 3749 8257 3749 8201 3766 8226

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 8, 3:30 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT FRI JUN 8 2007

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

COLD FRONT WILL SLOW SOME AS IT ADVANCES THROUGH THE FORECAST AREA
TONIGHT. MAIN AREA OF ONGOING STRONG TO SEVERE THUNDERSTORMS WILL
EXIT THE AREA BY AROUND 9 PM OR SO THIS EVENING. ATMOSPHERE REMAINS
VERY UNSTABLE OUT AHEAD OF CURRENT CONVECTION SO ISOLATED TO
SCATTERED SEVERE THUNDERSTORMS REMAIN POSSIBLE INTO THE EARLY EVENING
HOURS. CANNOT RULE OUT ADDITIONAL WIDELY SCATTERED SHOWERS/TSTORMS
DEVELOPING AS THE FRONT CROSSES LATER ON... ALTHOUGH THIS WILL MOST
LIKELY REMAIN TO OUR NORTH. WILL DROP POPS OFF QUICKLY BY MIDNIGHT
HOWEVER AS WE STABILIZE WITH THE LOSS OF DAYTIME HEATING. PATCHY FOG
WILL LIKELY DEVELOP BEHIND THE CONVECTION TONIGHT BUT ENOUGH CLOUD
COVER AND SLIGHT MIXING AS THE FRONT MOVES THROUGH WILL HOPEFULLY
KEEP IT FROM GETTING WIDESPREAD AND DENSE.

LOW LEVEL FLOW TURNS NORTHEASTERLY BEHIND THE FRONT LATER TONIGHT
AND THROUGH THE DAY ON SATURDAY. LOW CLOUDS WILL LIKELY LINGER OVER
OUR SOUTHEAST COUNTIES THROUGH MUCH OF THE MORNING. NAM IS RATHER
MOIST BELOW 850 MB THROUGH MUCH OF THE DAY... BUT WILL GO WITH
SCATTERED CLOUD COVER AT MOST RIGHT NOW. WHATEVER THE CASE SKIES
SHOULD BECOME MOSTLY CLEAR EVERYWHERE BY SATURDAY NIGHT AND REMAIN
THAT WAY THROUGH SUNDAY NIGHT.

WILL HOLD TEMPS UP ABOVE GUIDANCE A LITTLE TONIGHT AS GUIDANCE OFTEN
VERIFIES TOO COOL IN THIS TYPE OF SCENARIO. TEMPERATURES WILL
FINALLY COOL OFF SOME BEHIND THE FRONT BY TOMORROW... WITH HIGHS
EXPECTED TO SETTLE BACK INTO THE LOW TO MID 80S SATURDAY AND AGAIN
ON SUNDAY. OF COURSE TEMPS ON SATURDAY WILL HINGE LARGELY ON THE
AMOUNT OF LINGERING CLOUDS... BUT WILL STAY CLOSE TO THE
SUNNIER/WARMER GFS GUIDANCE AT THIS TIME. THE DRIER AIRMASS
FILTERING IN BEHIND THE FRONT WITH DEWPOINTS IN THE 50S WILL HELP
OVERNIGHT LOWS FALL BACK TO BELOW NORMAL VALUES.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

MONDAY AND TUESDAY WILL START OUT DRY WITH SCATTERED CU DEVELOPING
IN THE AFTERNOON... CLEARING OVERNIGHT. LOOK FOR AN INCREASE IN CLOUD
COVER ON WED AS THE NEXT WX SYSTEM WILL APPROACH THE LOWER GT LKS.
EXPECT INCREASED CHC FOR AFTERNOON AND EARLY EVENING SHRA/TSRA WITH
THE INCREASE IN LLVL MOISTURE AND SOLAR HEATING CREATING LOCALIZED
LIFT. FNT TO ENTER THE PICTURE BY FRI WITH BETTER OPPORTUNITY FOR
SHRA/TSRA FOR THE EARLY WEEKEND. TEMPS TO REMAIN FAIRLY CONSISTENT
WITH HIGHS IN THE 80S AND LOWS IN THE LOWER TO MID 60S EVERY DAY.

&&

.AVIATION.../18Z TO 18Z/

COLD FRONTAL BOUNDARY IS PUSHING INTO WESTERN KY. SHRA/TSRA LEADING
THE FRONT INTO CENTRAL KY WITH SCATTERED SHRA /TSRA FORMING JUST WEST
OF I-75 AND SCATTERED SHRA FORMING ON THE WESTERN EDGES OF THE HIGH
TERRAIN IN FAR EASTERN KY. ALL OF EASTERN KY UNDER SEVERE
THUNDERSTORM WATCH UNTIL 9 PM EDT. WILL INCLUDE IN THE FORECAST
MENTION OF SEVERE THUNDERSTORMS WITH HAIL AND WIND GUSTS TO AT LEAST
50KTS. BIGGEST QUESTION WILL BE TIMING OF FRONTAL AND TSRA PASSAGE.
CURRENT TIMING HAS TSRA IN SME BY 1830 UTC...LOZ BY 19 UTC AND JKL BY
1920 UTC. BEST TIMING HAS THE LINE OF TSRA ABOUT ONE HR DEEP SO WILL
FCST PREVAILING TSRA FOR THESE TIMES. AFTER THE INITIAL LINE PASSES
THRU LOOK FOR A PERIOD OF LIGHT RAIN FOLLOWED BY FRONTAL PASSAGE
AROUND 23-01 UTC. AFTER FRONTAL PASSAGE SKY WILL RAISE RAPIDLY AND
LOOK FOR CLEARING FOLLOWED BY ONSET OF MVFR IN FOG. AFTER SUNRISE
WILL ONLY PROJECT VFR WITH SCT CU.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE
LONG TERM...DUSTY
AVIATION...DUSTY
Hazardous weather outlook, Jun 8, 11:06 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1106 AM EDT FRI JUN 8 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1106 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
THIS AFTERNOON AND THIS EVENING. THE THREAT FOR SEVERE THUNDERSTORMS
WILL ARRIVE BY AROUND 2 PM NORTHWEST OF A MOUNT STERLING TO MOREHEAD
LINE AND GRADUALLY PROGRESS TO THE SOUTHEAST THROUGH THE REMAINDER
OF THE AFTERNOON AND EARLY EVENING HOURS. THE THREAT FOR SEVERE
THUNDERSTORMS WILL END BY 11 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL AND
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN JACKSON.

ABE

In the hours before

Local storm report, Jun 8, 3:01 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     BIGGS                   37.42N 82.27W
06/08/2007                   PIKE               KY   PUBLIC

            SEVERAL TREES DOWN ON HWY 194 BETWEEN BIGGS AND GRAPEVINE

&&

BTERRIZZ
Local storm report, Jun 8, 3:38 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
338 PM EDT FRI JUN 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     OGGS STATION            38.02N 83.82W
06/08/2007                   MONTGOMERY         KY   COUNTY OFFICIAL

            TREE DOWN ON HWY 713 SE PORTION OF COUNTY

&&

BTERRIZZ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:19 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery30 min
Jun 8, 2:19 PM EDTSevere Thunderstorm WarningJKLBath, Montgomery30 min
Jun 8, 3:31 PM EDTSevere Thunderstorm WarningJKLElliott14 min
Jun 8, 3:52 PM EDTSevere Thunderstorm WarningJKLLee, Owsley23 min
Jun 8, 4:12 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin48 min
Jun 8, 4:38 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.